1. Expert Q&A: Protecting a person with dementia from financial abuse - Weds 26 June, 3:30-4:30 pm

    Financial abuse can have serious consequences for a person with dementia. Find out how to protect a person with dementia from financial abuse.

    Sam, our Knowledge Officer (Legal and Welfare Rights) is our expert on this topic. She will be here to answer your questions on Wednesday 26 June between 3:30 - 4:30 pm.

    You can either post questions >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll answer as many as we can on the day.

  1. Brucie

    Brucie Registered User

    Jan 31, 2004
    12,413
    near London
    I feel as if I have kept most of the pharmaceutical companies going with all the different medications that were prescribed for Jan.

    The one with the most immediate adverse effect was Seroxat, an anti-depressant prescribed for Jan by one of a group practice when our GP was on holiday. Almost immediately after starting the pills, Jan started violent twitching. I took her off the medication immediately and she seemed to return to normal within hours.

    As has been the case right through, I have had to come to conclusions and make decisions that no-one else seemed capable of doing and the responsibility is crushing.

    Later, another doctor told me the Seroxat dose prescribed was way too high.
     
  2. susie

    susie Registered User

    Nov 30, 2003
    82
    shropshire
    Hi Brucie
    I haven't posted a reply for ages as we seem to be settling into a period of calm since David got onto the higer dose of Reminyl and seems more alert. His understanding and comprehension though, continue to deteriorate. As for the Seroxat, I was on that myself a few years ago when David was going through a bad bout of his manic depression- yes this is one instance where Alzheimers in the early stages is preferable to that.!I was only on the lower dose and I found I had no ill effects although I suspect your wife may have had a reaction with some of her other tablets. There were a few TV programmes alerting people to the bad side effects of self harming and suicidal tendencies caused by the drug so I think I would think twice before taking it again myself. David is on Prozac at the higher dose and it keeps him calm and his moods brighter and this makes it easier for him to deal with the frustration of forgetting things and feelings of uslelessness. There must be other anti depressants that can be prescribed that will help.
    Regards Susie
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.